is it the depo shot?

Michelle - posted on 10/25/2010 ( 13 moms have responded )

38

30

5

hi im on the depo provera shot for birth control and i had my second shot last month and this month ive had non stop diorreah and nausea do you think it could be the depo shot?

MOST HELPFUL POSTS

Cynthia - posted on 03/07/2013

1

0

0

I have been on the depo for almost a year, and I do not recommend anyone getting it. I will not be going for another injection. I had been having bad nausea, hot flashes, fast heart beat, and etc... the works! This shot is poison!! UGH!

This conversation has been closed to further comments

13 Comments

View replies by

Staci - posted on 01/26/2013

34

19

0

I got the depo shot once. I had dizzy spells and was nauseous for almost 4 months. It was awful. It stopped when I didn't get another shot. I would get checked out by the dr.

I also had trouble with birth control pills. I tried several different ones and they all made me sick. I also tried the birth control patch. After one day I had to take it off because my skin had blistered under it. Then I started having severe abdominal pain. A trip to the ER revealed that I had developed ovarian cysts. I had never had them before trying that patch.

Good luck and I hope you get it figured out!

Drea - posted on 01/25/2013

1

0

0

hello i have had depo for a year in 06 and had no symptoms now i recently got back on the shot and feel awfull my stomach is always up set i wake up to pee at least 2 times a night my breast hurt and i feel like im preg i havnt had sex in over 6 months so i know im not perg but how weird a shot can cause all this :(

Felicia - posted on 11/11/2010

7

33

0

Yea it could be when i took it i had the same things happen to me. I wouldn't recommend getting on Depo it causes alot of Problems.

Nicole - posted on 11/11/2010

31

23

1

I was on the depo for 5 years and I never had any reactions like that. you might want to talk to your doctor just to confirm

Lynda - posted on 11/10/2010

10

15

0

that could be a side effect from the shot..I was on it when i was younger and it caused me to gain weight so i stopped gettin it..if the nausea and diarrhea gets to wear you cant handle it anymore talk to your dr about getting you some anti-diarrhea medicine or some anti--nausea medicine to see if that helps..Good Luck!

Amber - posted on 11/03/2010

11

22

0

I was on the depo shot for 3 yrs before i had my son, and i've just got back on it. At one point when i was first on it i did have alil nausea but it was b/c of the shot. It was making my body think i was preg when i wasn't. But other than that i haven't had diorreah or nausea. I'd deff. ask your doctor about just to be on the safe side. Wish you luck :)

Michelle - posted on 10/25/2010

38

30

5

no not taking antibiotics but i suffer from gastric reflux and im on losec for that im wondering if it could be my reflux

Tabitha - posted on 10/25/2010

329

11

64

Hi michelle, The symptoms you have given are not indicative of a reaction to the depo provera shot. It sounds more like a gastrointestinal upset, maybe something you have eaten or the stomache flu. I have been on depo for almost 10 years now. The only symptoms i experienced was weight gain and mild joint discomfort. If you were having a reaction it would have happened the first time you got the injection. Are you taking any other medications? Specifically antibiotics?

Kristina - posted on 10/25/2010

112

11

11

I have been on the depo provera shot twice, two years before I had my daughter and then after I had her I got back on it. My two sisters had been on it before too. None of us had symptoms like that with the depo, only weight gain.

Alecia - posted on 10/25/2010

644

21

45

i doubt it. i took the shot 3 times and never had a reaction like that. i dont think thats a side effect (read all the info my first shot came with), but it never hurts to call ur doctor and ask.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms